Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from PCOS on medication. Have dark lips, dark elbows and knees. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Hi docs,
im 30 yr old female unmarried. im suffering from PCOS from last 8 years and is on continue medication. i need to ask is the darkening lips, dark elbows and knees is due to PCOS. is it possible to treat them? also i want to know r the slimming tea good for PCOS people as i m not overweight but do have body fat...
Posted Tue, 6 Aug 2013 in Women's Health
Answered by Dr. Monika Choudhary 2 hours later
Thanks for posting your query.
PCOS is quite common now a days due to sedentary habit, eating heavy & fast food.
Although in most of the cases PCOS person are overweight but in few cases it is also seen in normal BMI female.
Main symptoms of PCOS are irregular period, increased growth of hair all over body, acne, darkening of skin at fold site & sometimes change in voice also.
First line of treatment of PCOS is weight reduction by doing regular exercise & avoiding fast food & if your BMI is within normal range then maintain your weight.
As soon as weight will reduce all symptoms will subside. if still symptoms persist consult your gynecologist for low dose hormonal pills used to treat this syndrome & get investigated for random blood sugar also.

Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Suffering from PCOS on medication. Have dark lips, dark elbows and knees. Suggest? 52 minutes later

Thanks Dr Choudhary,

But mam, i am unable to loose my excess fat irrespective of hitting the gym daily.
please advice me what can be done for this. moreover im suffering from cystic acne very badly which is lowering my self esteem. will i b able to treat acne with medicines prescribed by dermotologist?
Thanx alot mam
Answered by Dr. Monika Choudhary 1 hour later
Welcome back.
If you are doing regular exercise but still not losing weight means there is something wrong with food intake.
Instead of taking refined sugar & high fat diet you should take high fibrous diet XXXXXXX in protein & vitamins.
Consult your dietician & get a proper diet chart.
For cystic acne you must take dermatologist opinion there can be need of oral antibiotics along with local application.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor